NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Sunday, December 8, 2013
Cervical Cancer Treatment & Bone Loss
Hi, I am 48 years old and was recently diagnosed with cervical cancer. I will start Chemo and radiation treatments on Mon. The doctors said this would put me into menopause. I have recently heard that if you are low in calcium and go into menopause, it can cause brittle bones. I do not take calcium supplements because they have always caused gas. Is there a calcium supplement that would not do that? And would it be helpful to start taking now? I am vitamin D deficient and am taking 50000 IU`s 3 times a week. I am just concerned about getting brittle bones and want to prevent it if I can. Thank you so much.
Calcium carbonate in the calcium salt found in most supplements and it can cause gas. Calcium citrate is also avaiable (Caltrate is one brand) and does not cause this problem.
Debra K Gardner, PhamD
Former Assistant Clinical Professor of Pharmacy College Business Office
Internal Resource Pool-Allied at OSU Medical Center
Wexner Medical Center
The Ohio State University